MAUDE Adverse Event Report: REFER TO SECTION H10 DELTAPAQ CERE 2MMX3CM; NEUROVASCULAR EMBOLIZATION DEVICE

REFER TO SECTION H10 DELTAPAQ CERE 2MMX3CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number CDF10020330
Medical Device Problem Codes Separation Failure (2547); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/01/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Information regarding patient age, gender, weight, medical history, race, and ethnicity was not provided.Procode: krd/hcg/ (b)(4).Initial reporter phone, fax, and email were not reported.(b)(4).The product is available for evaluation and testing; however, it has not been received to date.Additional information will be submitted within 30 days of receipt.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.
 
Event or Problem Description
As reported by a healthcare professional, the 2 mm x 3 cm deltapaq cere (cdf10020330/c24107) thermo-mechanical coil failed to detach.There was no report of consequence or impact to the patient.It was reported that the information provided for this complaint was all of the details that were known/available regarding this event.The product will be returned for analysis.No further information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).[complaint conclusion] as reported by a healthcare professional, the 2mm x 3cm deltapaq cere (cdf10020330/c24107) thermo-mechanical coil failed to detach.There was no report of consequence or impact to the patient.Multiple attempts were made without success to obtain additional information.The 2mm x 3cm deltapaq cere (c24107) was returned partially unsheathed as indicated by the length of the introducer proximal to the resheathing tool.The device was returned with the distal end of the embolic coil inside the green introducer.The device positioning unit (dpu) core wire was kinked at approximately 64 cm, 67 cm, and 85 cm from the proximal end of the device.The embolic coil ball tip was present and intact inside the green introducer.The articulating joint and proximal end of the embolic coil were seen in the green introducer.The proximal area of the embolic coil could be seen rubbing against the side of the inner introducer wall.The v-notch of the resheathing tool was seen undamaged.After advancing the coil, the embolic coil ball tip was noted to be present and intact, yet the proximal end of the embolic coil was kinked.The resheathing tool was observed to be straight, indicating that the resistance heating coil had not been heated.The embolic coil was successfully advanced from the introducer.The device was connected to a multimeter 70042-04w and the resistance of the device was measured and was found within specification.The system ready light illuminated when attached to an enpower detachment control box (b)(4) (dcb) c38341.The embolic coil was placed in a heated protein solution.The detach button was activated and the embolic coil was successfully detached.A review of manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The complaint of failure to detach was not confirmed.The device tested within its specification limits for resistance and the embolic coil was successfully detached using a detachment control box.The connecting cable and dcb used during the procedure were not returned; therefore, the cause of the detachment failure could not be determined.The embolic coil was slightly kinked at its proximal end.The cause of the kink is not apparent from the condition of the returned device, nor does the event description report any damage of the embolic coil.100% of devices are inspected for damage at the quality control (qc) final inspection.Thus, it is very unlikely that the device left the manufacturing facility with the observed kink in the embolic coil.The dcb and connecting cable used in the reported event were not returned.Without the return of these devices, the cause of the reported event cannot be determined.With review of the analysis and the device history records, there is no indication of any manufacturing issues related to the reported event or damages noted on the returned system.Although a definitive conclusion cannot be made, based on the limited information available and analysis of the returned device it is possible that procedural and handling factors, including device manipulation and device interaction, may have contributed to the event and damages observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.

Brand Name
DELTAPAQ CERE 2MMX3CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
REFER TO SECTION H10
47709 fremont blvd
fremont CA 94538
MDR Report Key7739935
Report Number3008114965-2018-00701
Device Sequence Number1076422
Product Code HCG
UDI-Device Identifier00878528007074
UDI-Public00878528007074
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K080437
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2019
Device Catalogue NumberCDF10020330
Device Lot NumberC24107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2018
Initial Date Received by Manufacturer 07/14/2018
Supplement Date Received by Manufacturer08/31/2018
Initial Report FDA Received Date08/01/2018
Supplement Report FDA Received Date09/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1